Alert archive / Utah / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at May 27, 2015, 3:02 PM MDT for Millard County, Utah. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 3:02 PM MDT (21:02 UTC)
- Expired
- May 27, 2015, 4:00 PM MDT
- In force
- 58 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Millard County, UT
The radar
The Cedar City radar (KICX), 185 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
333 WUUS55 KSLC 272102 SVRSLC UTC027-272200- /O.NEW.KSLC.SV.W.0012.150527T2102Z-150527T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 302 PM MDT WED MAY 27 2015 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MILLARD COUNTY IN UTAH... * UNTIL 400 PM MDT * AT 302 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20 MILES WEST OF DELTA...AND MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... DELTA...HINCKLEY...ABRAHAM AND SUTHERLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3920 11306 3935 11306 3944 11247 3907 11242 TIME...MOT...LOC 2102Z 263DEG 27KT 3926 11294 $$ ROGOWSKI
3 follow-up statements
816 WWUS55 KSLC 272115 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 315 PM MDT WED MAY 27 2015 UTC027-272200- /O.CON.KSLC.SV.W.0012.000000T0000Z-150527T2200Z/ MILLARD UT- 315 PM MDT WED MAY 27 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR NORTHEASTERN MILLARD COUNTY... AT 315 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF DELTA...MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... DELTA...HINCKLEY...ABRAHAM AND SUTHERLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 3920 11306 3935 11306 3944 11247 3907 11242 TIME...MOT...LOC 2115Z 263DEG 27KT 3927 11281 $$ ROGOWSKI
766 WWUS55 KSLC 272141 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 341 PM MDT WED MAY 27 2015 UTC027-272200- /O.CON.KSLC.SV.W.0012.000000T0000Z-150527T2200Z/ MILLARD UT- 341 PM MDT WED MAY 27 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR NORTHEASTERN MILLARD COUNTY... AT 339 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 7 MILES SOUTH OF DELTA...MOVING EAST AT 25 MPH. A STORM SPOTTER REPORTED SIGNIFICANT HAIL ON US 50 WEST OF DELTA ALONG WITH SOME STORM ROTATION. LOCATIONS IMPACTED INCLUDE... DELTA AND HINCKLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3917 11277 3935 11274 3935 11246 3910 11242 TIME...MOT...LOC 2139Z 276DEG 23KT 3925 11261 $$ ROGOWSKI
837
WWUS55 KSLC 272154
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
354 PM MDT WED MAY 27 2015
UTC027-272201-
/O.EXP.KSLC.SV.W.0012.000000T0000Z-150527T2200Z/
MILLARD UT-
354 PM MDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MILLARD COUNTY
WILL EXPIRE AT 400 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS SOUTH OF DELTA...AND NO LONGER POSES AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3917 11277 3935 11274 3935 11246 3910 11242
TIME...MOT...LOC 2149Z 263DEG 27KT 3925 11261
$$
ROGOWSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 9:44 AM MDT, 5 hours 18 minutes earlier.
Area forecast discussion, May 27, 9:44 AM MDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 944 AM MDT WED MAY 27 2015 .SYNOPSIS...AN UPPER LOW MOVING OUT OF THE PACIFIC NORTHWEST WILL IMPACT MUCH OF UTAH THROUGH THURSDAY. HIGH PRESSURE WILL STRENGTHEN ACROSS THE REGION LATE IN THE WEEK THROUGH THE UPCOMING WEEKEND RESULTING IN A WARMING AND DRYING TREND. && .DISCUSSION...AN UPPER LOW PRESSURE SYSTEM IS SPINNING OVER IDAHO THIS MORNING...WITH UTAH AND SOUTHWEST WYOMING CONTINUING TO BE IMPACTED BY WAVES ON THE SOUTH END OF THIS LOW. ONE SUCH DISTURBANCE IS MOVING THROUGH NORTHERN UTAH AS OF 1530Z...AND HAS MAINTAINED A LINE OF SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS TOOELE AND BOX ELDER COUNTIES FOR THE PAST FEW HOURS. THIS BAND WILL IMPACT THE WASATCH FRONT AND CACHE VALLEY BETWEEN 1530Z AND 17Z...WITH RAINFALL AND BRIEF GUSTY WINDS MOST LIKELY. WHILE THERE MAY BE A BRIEF PERIOD OF STABILITY FOLLOWING THIS LINE OF SHOWERS LATE THIS MORNING...STILL EXPECTING ANOTHER ACTIVE DAY OF CONVECTION THIS AFTERNOON. SOMEWHAT DRIER AND MORE STABLE AIR HAS BEGUN MOVING INTO SOUTHERN UTAH...SO THAT AREA MAY NOT BE AS ACTIVE AS IN PAST DAYS...BUT STILL CANNOT RULE OUT SOME ISOLATED ACTIVITY...ESPECIALLY COMING OFF THE HIGHER TERRAIN. THE MOIST AND UNSTABLE CONDITIONS CONTINUE THROUGH TONIGHT AND THURSDAY...AS THE LOW CONTINUES TO SLIDE SOUTHWARD SLOWLY. THE FORECAST AREA FINALLY LOOKS TO GET A PERIOD OF DRIER WEATHER BEGINNING FRIDAY OR SATURDAY...AS THE STORM EXITS TO THE EAST AND HIGH PRESSURE BUILDS OVER THE GREAT BASIN. UPDATED THE FORECAST EARLIER TO INCREASE POPS FOR THOSE IN THE TRACK OF THE BAND OF SHOWERS. OTHERWISE...THE FORECAST LOOKS GOOD...AND NO FURTHER UPDATES ARE ANTICIPATED THIS MORNING. && .AVIATION...SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE THROUGH KSLC TERMINAL AREA IN THE 15Z-19Z WINDOW. PERIODIC CIGS AOB 6000FT AGL CAN BE EXPECTED...AND A 10 PERCENT CHANCE EXISTS THAT LIGHTNING WILL IMPACT THE TERMINAL. A BRIEF BREAK IN SHOWERS/STORMS IS POSSIBLE BEHIND THIS WAVE MIDDAY...BUT ADDITIONAL STORMS SHOULD REDEVELOP IN THE VICINITY OF THE TERMINAL MID AFTERNOON AND LINGER THROUGH THE EVENING. SOUTHERLY WINDS HAVE TRANSITIONED TO NORTHWEST FOR THE DAY. && .FIRE WEATHER...TODAY AND TOMORROW WILL BE WARM AND FAIRLY DRY ACROSS THE SOUTH...WHILE THE NORTH REMAINS COOL AND MOIST. THE BEST CHANCE FOR A WETTING RAIN IS ALSO ACROSS THE NORTH. RAIN WILL OVERSPREAD THROUGH THE MORNING...WITH NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THIS AFTERNOON. IT SHOULD REMAIN ACTIVE ACROSS THE NORTH TONIGHT AND TOMORROW AS WELL. THE STRONGEST ACTIVITY WILL BRING A CHANCE FOR CLOUD TO GROUND LIGHTNING...GUSTY/ERRATIC WINDS...AND SMALL HAIL. THE PATTERN SHIFTS FRIDAY THROUGH THE WEEKEND AS A RIDGE BUILDS IN. EXPECT VERY WARM CONDITIONS AND A DRYING TREND ACROSS ALL OF UTAH. THE CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS WILL THIN EACH DAY AND BE RELEGATED TO THE MOUNTAINS FOR THE MOST PART. SOUTHERLY WINDS WILL BECOME GUSTY SUNDAY...INCREASING THROUGH TUESDAY...INCREASING THE LIKELIHOOD OF SEEING CRITICAL METEOROLOGICAL FIRE WEATHER CONDITIONS INTO EARLY NEXT WEEK. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...SCHOENING AVIATION/FIRE WEATHER...ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:17 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 58 min |
| May 27, 5:02 PM MDT | Severe Thunderstorm Warning | SLC | Sanpete | 26 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.